MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR 1018 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR 1018 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031441900
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during an endovascular procedure saline solution leaked from the strain relief area of the subject microcatheter.After that, subject microcatheter was replaced with another microcatheter and completed the procedure successfully.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the catheter shaft was kinked 115cm from the proximal of the hub.The catheter hub was intact.During functional inspection, the catheter was flushed, and the water exited the catheter tip and below the hub.The leak was coming from beneath the strain relief.The strain relief was removed, the shaft was cut.There was a leak identified.The location of the cut and where the leak was coming from was measured.There was procedural fluid on the catheter shaft below the hub.The strain relief was intact.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use and there were no damages noted to the packaging prior to opening the packaging.Also, additional information provided indicated after catheter was delivered to the target vessel, the delivery wire was removed.When negative pressure was applied to catheter with a syringe, saline solution leaked from the strain relief area and was removed.Also, additional information provided indicated there were no blades or sharps in the preparation area or used during the procedure.During analysis the returned catheter was flushed, and a leak was coming from beneath the primary strain relief.To determine where the leak was coming from - the primary strain relief was removed to allow a visual examination of the proximal shaft.There was a cut on the complaint unit going through the catheter shaft.The quality/ engineering line support for excelsior 1018 viewed the unit and confirmed the issue.An assignable cause of manufacturing will be assigned to the as reported and analyzed 'catheter shaft leak during use' as well as the as analyzed 'catheter shaft has hole/perforation', as this is an issue in which product fails to meet specification due to the manufacturing process at a stryker neurovascular manufacturing site.The as analyzed 'catheter shaft kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure.
 
Event or Problem Description

Brand Name
EXCELSIOR 1018 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18857250
Report Number3008881809-2024-00095
Device Sequence Number8240184
Product Code DQY
UDI-Device Identifier04546540688132
UDI-Public04546540688132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2025
Device Catalogue NumberM0031441900
Device Lot Number24348976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
C-STOPPER COIL (PIOLAX); ESTREAM MICROCATHETER (TOKAI MEDICAL); MEISTER GUIDEWIRE (ASAHI INTEC); NESTER COIL (COOK MEDICAL)
Patient SexMale